Alert archive / Texas / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 13, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 6, 1998, 8:03 PM CST for Crockett County, Texas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 1998, 8:03 PM CST (02:03 UTC)
- Expired
- Mar 6, 1998, 8:50 PM CST
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Crockett County, TX
The radar
The San Angelo radar (KSJT), 113 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.1 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1551 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 070203 RRA SVRSJT TXC105-070250- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 803 PM CST FRI MAR 6 1998 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 850 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST CENTRAL TEXAS ...NORTHWESTERN CROCKETT COUNTY AT 802 PM CST... DOPPLER RADAR AT SAN ANGELO INDICATED A SEVERE THUNDERSTORM NEAR THE INTERSECTION OF HIGHWAYS 190 AND 349 MOVING NORTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION... MOVE TO AN INTERIOR ROOM ON@ THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 15
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 1:52 PM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Mar 6, 1:52 PM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 152 PM CST FRI MAR 6 1998 SATELLITE SHOWING STRONG UPPER LEVEL TROUGH OVER WESTERN US WITH SUBTROPICAL JET PUSHING EASTWARD INTO EAST TEXAS. AT THE SURFACE...WEAK COLD FRONT HAS PUSHED OFF THE TEXAS COAST...WITH OVERRUNNING MOISTURE AND CLOUDS CONTINUING TO STREAM IN FROM THE GULF INTO WEST CENTRAL TEXAS. MODELS IN GENERAL AGREEMENT THAT THE UPPER TROUGH WILL CONTINUE TO PUSH EASTWARD TONIGHT AND SATURDAY... WITH UPPER LOW REACHING THE TEXAS PANHANDLE BY TOMORROW AFTERNOON. AT THE SURFACE...LOW STRENGTHENING OVER COLORADO WILL ALSO PUSH SOUTHEASTWARD BRINGING A PACIFIC FRONT ACROSS WEST CENTRAL TEXAS TOWARD MORNING. SOUTHEAST LOW LEVEL FLOW WILL CONTINUE OVERNIGHT AHEAD OF THE BOUNDARY...KEEPING CLOUDS AND DRIZZLE OVER THE AREA. AS THE UPPER LOW AND FRONT APPROACH LATE TONIGHT... THUNDERSTORMS SHOULD DEVELOP ALONG THE BOUNDARY AND PUSH EASTWARD ACROSS THE AREA THROUGH TOMORROW MORNING. WITH CAPES APPROACHING 1000 OVER EASTERN COUNTIES AND DECENT WIND SHEAR...MAY SEE A FEW SEVERE STORMS IN THE MORNING. WILL ALSO HAVE TO WATCH FOR HEAVY RAINFALL...WITH LOCALIZED FLOODING POSSIBLE OVER BROWNWOOD AREA WHICH SAW DECENT RAINS THIS MORNING. CLOUDS SHOULD BEGIN TO CLEAR OFF TOMORROW AFTERNOON BEHIND THE FRONT. TEMPERATURES TOMORROW SHOULD BE A LITTLE WARMER THAN TODAY WITH THE SUN STARTING TO PEEK THROUGH THE CLOUDS IN THE AFTERNOON. ABI 046/065 65 JCT 050/070 55 SJT 048/066 53 08
In the hours before
Special weather statement, Mar 6, 2:22 PM CST, 5 hours 41 minutes before
TXZ049-053-054-064>066-071>073-076>078-098-099-113-114-127-128- 139-140-154-155-168>170-071415- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 222 PM CST FRI MAR 6 1998 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS WEST CENTRAL TEXAS TONIGHT... A MOIST AND SLIGHTLY UNSTABLE ATMOSPHERE IS IN PLACE ACROSS WEST CENTRAL TEXAS THIS AFTERNOON. A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH FROM THE WEST OVERNIGHT. AS THE UPPER LEVEL STORM MOVES IN...A PACIFIC FRONT WILL SWEEP EASTWARD ACROSS WEST CENTRAL TEXAS TOWARD MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP ALONG THE FRONT AS IT MOVES FROM WEST TO EAST ACROSS THE AREA. WITH ABUNDANT MOISTURE...MODERATE WIND SHEAR... AND INCREASED INSTABILITY AS THE UPPER LEVEL LOW MOVES ACROSS...A FEW STORMS COULD BECOME SEVERE. THE BIGGEST THREAT FROM THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. HEAVY RAINFALL WILL ALSO BE A THREAT...WITH ISOLATED FLOODING POSSIBLE MAINLY OVER THE HEARTLAND WHERE SOIL MOISTURE IS HIGH FROM PREVIOUS RAINFALL. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 9:51 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 94 min |
| Mar 6, 9:57 PM CST | Severe Thunderstorm Warning | SJT | Irion | 93 min |
| Mar 7, 1:00 AM CST | Severe Thunderstorm Warning | SJT | Crockett | 35 min |
| Mar 7, 2:44 AM CST | Severe Thunderstorm Warning | SJT | Nolan | 46 min |
| Mar 7, 3:17 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 48 min |
| Mar 7, 8:46 AM CST | Severe Thunderstorm Warning | SJT | Schleicher, Tom Green | 49 min |
| Mar 7, 12:53 PM CST | Severe Thunderstorm Warning | SJT | Tom Green | 47 min |
| Mar 7, 12:57 PM CST | Severe Thunderstorm Warning | SJT | Crockett | 63 min |
| Mar 7, 1:27 PM CST | Severe Thunderstorm Warning | SJT | Concho | 63 min |
| Mar 7, 1:53 PM CST | Tornado Warning | SJT | Sutton | 77 min |
| Mar 7, 2:14 PM CST | Tornado Warning | SJT | Tom Green | 61 min |
| Mar 7, 2:24 PM CST | Severe Thunderstorm Warning | SJT | Concho | 46 min |
| Mar 7, 2:42 PM CST | Severe Thunderstorm Warning | SJT | Concho | 58 min |
| Mar 7, 2:51 PM CST | Severe Thunderstorm Warning | SJT | Kimble | 74 min |
| Mar 7, 3:20 PM CST | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.